# SDR 96ZZZX4754

- Difficulty date: September 21, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N36961
- Make and model: Cessna 414A
- Aircraft serial: 414A0494
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut Assy
- Part number: 51411022
- Condition: Failed
- Location: Rt Mlg
- Part time: 2,741 hours
- Component: 51411012
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A ROUTINE FLIGHT AND LANDING, FOUND RT MLG WAS FULLY EXTENDED ON THE GROUND.  DISASSEMBLY FOUND THE LOWER STRUT ASSY, UPPER BEARING RETAINER HAD COME LOOSE FROM ITS RETAINER GROOVE CAUSING STRUT TO EXTEND FARTHER THAN NORMAL CAUSING STRUT TO STICK IN FULL EXTENSION.  REPLACEMENT OF LOWER STRUT ASSEMBLY AND UPPER BEARING AND RETAINER, AND RESEALING OF STRUT WERE REQUIRED TO REPAIR DEFECT.  THIS IS NOT A NORMAL INSPECTION ITEM AND CAN EASILY BE PASSED OVER AND NOT SEEN DURING PRE-FLIGHT OR ANNUAL INSPECTION.  FAILURE WAS INTERNAL TO STRUT.
